MAUDE Adverse Event Report: ARTHREX, INC. FASTPASS SCORPION; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FASTPASS SCORPION; ORTHOPEDIC MANUAL SURG INSTR
Model Number FASTPASS SCORPION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 10/5/2023, it was reported by an arthrex subsidiary employee via sems-06050515 that an ar-13997sf fastpass scorpion had an issue.On (b)(6) 2023, a rotator cuff procedure was performed using the scorpion fastpass shoulder clamp ar-13997sf with the needle ar-13991n, 3 suture passes were made in the joint and it worked well.In the 4th suture pass the click was made, this was heard louder.When the clamp was removed from the joint, it was activated to close it but it was evidenced that it no longer made that movement.This occurred during use with no patient harm.Additional information has been requested.On 10/13/2023, the arthrex subsidiary employee provided the following information via email: no part of the scorpion or the scorpion needle broke inside the patient.The scorpion needle was discarded.No additional scorpion needle had to be used.The procedure was completed successfully.There was no adverse effect to the patient and no case delay.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is not confirmed.One unpackaged, ar-13997sff, fastpass scorpion, batch 14971243, was received for investigation.Visual evaluation noted normal signs of wear.Functional testing was performed by inserting an ar-13991n scorpion needle batch number: 959415q into the complaint device and loading a suture to pass through a suture practice pad.Functional testing revealed that the device was able to properly capture the suture and fire as intended.

Brand Name
FASTPASS SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18002324
Report Number1220246-2023-08358
Device Sequence Number7604042
Product Code LXH
UDI-Device Identifier00888867015982
UDI-Public00888867015982
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFASTPASS SCORPION
Device Catalogue NumberAR-13997SF
Device Lot Number14971243
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown